MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYONICS 4.0MM ELITE ACROMIONIZER BURR(6); SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. DYONICS 4.0MM ELITE ACROMIONIZER BURR(6); SAW, POWERED, AND ACCESSORIES
Catalog Number 72200724
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/15/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that it takes a lot of effort for the bone cutter to take some of the bone.The bone cutter blade produced small chips of metal in the joint.They were removed by flushing out.A backup device was available to complete the procedure with no significant delay and no patient injuries.
 
Additional Manufacturer Narrative
See c-(b)(4) eleven shelf cartons of product 72200724 (65 individual burrs; 10 cartons of 6 and one carton of were returned from lot 50741489.They are all new and unsealed.The product used in the procedure was not returned for evaluation.Definitive conclusions, accurate investigation and evaluation were not definitive without evaluation of physical product.If objective evidence, relevant information, packaging or product becomes available to assist with evaluation, the complaint will be revisited.Factors that may affect device performance include: device ability, surgical ability, procedure location, tissue condition and use per product recommendations.Influences that could compromise product performance or integrity that are unrelated to manufacture include: blade hand piece not fully loaded and or locked into mdu hand set.Incompatible force, torque or leverage applied.Unexpected bone density/condition.Change of approach during use.Insufficient irrigation or engaging the device without suction.Seizing of blades due to inadequate bio matter excision.Use not compliant with instructions for use, tech guides or specific procedure.Per instructions for use: ¿excessive ¿side-loading¿ on the blade during use does not improve cutting performance and in extreme cases may result in wear and degradation of the inner assembly.Make sure the hand piece is off while changing blade tip position.Periodic irrigation of the blade is recommended to provide adequate cooling of the blade and to prevent accumulation of excised materials in the surgical site.Ensure that suction of 128 mmhg minimum is flowing while the instrument is running.Irreversible damage to blades or burrs will result if they are run without the flow of irrigation (dry).¿ final product met predetermined specs upon release to distribution.No patient harm or injury is being reported as a result of this device related incident, and all of the metal debris was flushed out.There is no indication of adverse patient consequence as a result.No further clinical assessment is warranted based on the information provided.Foreign zip code:(b)(4).Corrected.

Brand Name
DYONICS 4.0MM ELITE ACROMIONIZER BURR(6)
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8100013
Report Number1219602-2018-01607
Device Sequence Number1734500
Product Code HAB
UDI-Device Identifier03596010578020
UDI-Public03596010578020
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2023
Device Catalogue Number72200724
Device Lot Number50741489
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/19/2018
Supplement Date Received by Manufacturer02/14/2019
Initial Report FDA Received Date11/23/2018
Supplement Report FDA Received Date02/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1